MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; VELA SUPRARENAL

ENDOLOGIX, INC. AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 5.5 years post initial procedure during a routine follow up, sac growth with type 1a endoleak and a possible 3b of the proximal extension (suprarenal stent graft) was reported.A re-intervention has been scheduled and the patient was reported as doing fine.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the type 1a endoleak, 3b endoleak and sac growth were unconfirmed.The secondary endovascular procedure is confirmed.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical record / images available for review.The final patient status was reported being stable.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with strata.Corrections: h6: remove device code 3190.H6: remove result code 3233.H6: remove conclusion code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 5.5 years post initial procedure during a routine follow up, sac growth with type 1a endoleak and a possible 3b of the proximal extension (suprarenal stent graft) was reported.A re-intervention has been scheduled and the patient was reported as doing fine.Additional information: a reintervention was completed with an afx bifurcated stent and ovation ix limb extension on (b)(6) 2019.The final patient status was reported as stable and discharged home the next day.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9468380
Report Number2031527-2019-00599
Device Sequence Number11411427
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)15013021)1203996031
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2015
Device Model NumberA28-28/C95-O20V
Device Lot Number1203996-020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT 1200668-014
Outcome Attributed to Adverse Event Other;
Patient Age85 YR